MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BERICHROM HEPARIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BERICHROM HEPARIN
Model Number BERICHROM HEPARIN
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) and reported that five discordant, falsely low heparin results and one discordant, falsely high heparin result were obtained on six patient samples on a bcs xp system using berichrom heparin reagent.The lab's technical application specialist (tas) reported to siemens that the issue was due to a reagent handling issue.The customer was overdue for a calibration at the time of the event.The customer also leaves the reagent on the analyzer when running quality controls (qc) but places it back in the refrigerator afterward.Per the tas and the customer, the issue was resolved by discussing proper reagent handling.The reagent is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
Five discordant, falsely low heparin results and one discordant, falsely high heparin result were obtained on six patient samples on a bcs xp system using berichrom heparin reagent.The discordant results were reported to the physician(s).Two of the affected patients had their heparin dose increased due to the discordant, falsely low heparin results.The pharmacy later questioned the reported results.The patients were later redrawn and retested for heparin, resulting either higher or lower, respectively.The repeat results were reported, as the correct results, to the physician(s).There are no reports of adverse health consequences for any of the six patients due to the discordant, falsely low heparin results and the discordant, falsely high heparin result.No adverse health consequences were reported for the two patients who received an increase in heparin dose due to the discordant, falsely low heparin results.

Brand Name
BERICHROM HEPARIN
Common Device Name
BERICHROM HEPARIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key8925596
Report Number9610806-2019-00068
Device Sequence Number2128387
Product Code KFF
UDI-Device Identifier00842768012945
UDI-Public00842768012945
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K925200
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2021
Device Model NumberBERICHROM HEPARIN
Device Catalogue Number10446620
Device Lot Number48682
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2019
Initial Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1